Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Have headaches, occipital neuralgia, diarrhea. Had tymoplasty surgery. On prednisone. Help?

Hello. I had tymoplasty surgery done to my left ear drum in February. Three weeks ago I started experiencing terrible pain in my head on the same side. I ended up in emergency had ct scan scan and was sent to a neurologist. He diagnosed me with occipital neuralgia. He prescribed gabapentin and indomethican(?). I was taken off the indo because of severe diarrhea. After several days I was put on prednisone. Only two days left to take this though. Saw my doctor today an he took me off the gabapentin an gave me a nerve block. I am suffering terrible pain tonight. My question, when does this block take affect an when will the nerve settle down? This is truly unbearable. Also, is it normal to get on from this type of surgery? By the way this s the second surgery in 8 months and it didn't take again. Thank you for your response.
Asked On : Sat, 13 Apr 2013
Answers:  1 Views:  119
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures
Neurologist 's  Response
Nov 2013
Hi,
Thank you for posting your query.
It is unfortunate that you are suffering from severe nerve pain after the tympanoplasty surgery. It is an uncommon complication though, as majority of patients do not have this pain.
Nerve block should work on the first day, so, I would expect you to be pain-free soon.
Please get back if you require any additional information.

Best wishes,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology)
Senior Consultant Neurologist
Apollo Hospitals, Hyderabad,
My personal URL on this website: http://bit.ly/Dr-Sudhir-kumar
My email: drsudhirkumar@yahoo.com
My blog: http://bestneurodoctor.blogspot.com/
Answered: Tue, 2 Jul 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor